Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 8, 2011, 5:38 AM EDT for Fayette County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:38 AM EDT (09:38 UTC)
- Expired
- Aug 8, 2011, 6:00 AM EDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
County Fayette County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WWUS83 KLMK 080938
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 AM EDT MON AUG 8 2011
KYZ041-048-081000-
FAYETTE-JESSAMINE-
538 AM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND 40 MPH WINDS
WILL MOVE ACROSS THE SOUTHERN SIDE OF LEXINGTON AND FAYETTE COUNTY...
AT 531 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNBAR HIGH SCHOOL...AND MOVING EAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
COLETOWN AND EAST HICKMAN...
CENTERVILLE AND ATHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3794 8432 3793 8434 3792 8433 3792 8435
3789 8434 3788 8435 3790 8438 3786 8437
3793 8468 3811 8463 3808 8431
TIME...MOT...LOC 0937Z 282DEG 24KT 3800 8454
$$
JSDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:07 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 8, 3:07 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...COR TO AVIATION TIME NATIONAL WEATHER SERVICE LOUISVILLE KY 307 AM EDT MON AUG 8 2011 .SHORT TERM (TODAY AND TONIGHT)... OVER THE PAST COUPLE OF DAYS...INCREASED TROUGHING ACROSS HUDSON'S BAY HAS LED TO THE SUPPRESSION OF THE PERSISTENT RIDGE OVER THE SOUTHERN PLAINS. THIS TREND WILL CONTINUE THROUGH EARLY TUESDAY AS INCREASINGLY FAST ZONAL 500MB FLOW WILL DEVELOP ACROSS SOUTHERN ILLINOIS AND INDIANA. WEAK FAST MOVING SHORTWAVES EMBEDDED WITHIN THIS FLOW HAS SPARKED SEVERAL AREAS OF CONVECTION OVER THE PAST SEVERAL NIGHTS ACROSS THE CENTRAL PLAINS AND THE LOWER MISSOURI VALLEY. ONE OF THESE DISTURBANCES BROUGHT QUITE A BIT OF RAIN TO AREAS ALONG AND NORTH OF INTERSTATE 64 EARLY SUNDAY MORNING. CURRENTLY...CONVECTION OVER SOUTHERN MISSOURI AND WESTERN TENNESSEE IS WEAKENING...AND SHOULD BE MUCH DIMINISHED BY SUNRISE...WITH SOME THUNDERSTORM RELATED CIRRUS EXPECTED ACROSS THE COMMONWEALTH DURING THE EARLY MORNING HOURS. A QUICK MOVING SHORTWAVE NOW OVER EASTERN NEBRASKA WILL MOVE EAST SOUTHEAST ACROSS THE COMMONWEALTH DURING THE LATE EVENING HOURS TODAY. FORECAST SOUNDINGS FROM RECENT RUNS OF THE GFS AND NAM BOTH SHOW MOISTURE RETURNING THIS AFTERNOON WITH VERY UNSTABLE CONDITIONS DEVELOPING ESPECIALLY ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA DURING THE LATE AFTERNOON HOURS. CONVECTION NOW ACROSS EASTERN KANSAS MAY CONTINUE OVER MISSOURI THROUGH THE EARLY MORNING HOURS AND MOVE TOWARDS WESTERN KENTUCKY DURING THE EARLY AFTERNOON HOURS...POSSIBLY ARRIVING ACROSS CENTRAL KENTUCKY DURING THE AFTERNOON OR EVENING HOURS. WITH INCREASING FLOW AT 500MB AND INCREASING MID LEVEL LAPSE RATES...SOME OF THIS CONVECTION MAY BECOME ORGANIZED IN THE FORM OF ONE OR MORE LINES OR BOWING SEGMENTS. THERE IS A RISK FOR SCATTERED DAMAGING WINDS TOMORROW AFTERNOON OR EVENING...ESPECIALLY ACROSS WESTERN AND CENTRAL KENTUCKY...WHERE INSTABILITY AND MOISTURE WILL BE MAXIMIZED. SO...EXPECT ANOTHER WARM AND HUMID AFTERNOON WITH HIGHS VARYING FROM THE UPPER 80S TO THE LOWER 90S. THUNDERSTORMS CHANCES WILL RISE BY MID TO LATE AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS AS THE POTENTIAL STORMS ROLL THROUGH. SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH EARLY TUESDAY. COVERAGE WILL DEPEND GREATLY ON ANY PREVIOUS CONVECTION LATE MONDAY...AND THE TRACK OF A POTENTIAL NOCTURNAL CONVECTIVE SYSTEM FORECAST TO MOVE ACROSS SOUTHERN MISSOURI LATE MONDAY. .LONG TERM (TUESDAY - SUNDAY)... TUESDAY-THURSDAY... SIMILAR THINKING TO THE PREVIOUS LONG TERM FORECAST. A SECOND UPPER LEVEL DISTURBANCE EARLY TUESDAY MORNING MAY CAUSE ANOTHER MCS TO BE PRESENT AROUND DAYBREAK. GFS AND NAM HAVE THE INSTABILITY AXIS FURTHER SOUTH TO START THE DAY...SO IF THIS MCS IS ONGOING IT WILL LIKELY BE ACROSS OUR SRN/SWRN CWA TUESDAY MORNING. AS THAT SHORTWAVE TRACKS ACROSS THE TN VALLEY...A TRAILING SFC COOL FRONT WILL TRAVERSE THE GREAT LAKES/LOWER OHIO VALLEY. THE AFTERNOON TIMING OF THE FRONTAL PASSAGE SHOULD LEAD TO AT LEAST SCATTERED CONVECTION...WITH THE BEST CHC OVER THE BLUEGRASS REGION OF KY SINCE THOSE AREAS WILL HAVE A LONGER TIME TO DESTABILIZE AHEAD OF THE FRONT. WILL HAVE HIGH CHC POPS OVER THE EAST IN THE AFTERNOON WITH LOW CHC/SLIGHT CHC WEST. IN THE MORNING THOUGH...WILL HAVE THE HIGHEST POPS SOUTH. SHEAR FOR TUESDAY IS UNIDIRECTIONAL AND WEAKER THAN ON MONDAY...BUT THERE IS PLENTY OF CAPE AHEAD OF THE FRONT AND THINK THE ATMOSPHERE COULD RECOVER FROM ANY MORNING CONVECTION. SHOULD STORMS DEVELOP...STRAIGHT LINE DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. WILL END POPS BY MIDNIGHT OVER THE ERN CWA. HIGH PRESSURE BUILDING INTO THE REGION WEDNESDAY SHOULD LEAD TO DRY CONDITIONS. HOWEVER ANOTHER DISTURBANCE IS PROGGED TO TRACK FROM SRN MISSOURI INTO WRN TN BY THURSDAY MORNING. MODELS HINT AT THIS ACTIVITY SQUEEZING INTO OUR SRN/SWRN CWA. KEPT THE DRY FORECAST GOING FOR NOW BUT LATER FORECASTS MAY NEED TO INSERT POPS IF THIS MODEL TREND CONTINUES. WILL AT LEAST BUMP UP CLOUD COVER THERE. IF CONVECTION DOES HAPPEN TO REACH INTO OUR SRN CWA...IT SHOULD NOT LAST LONG AND THE REST OF THURSDAY AND THURSDAY NIGHT WILL REMAIN DRY. AFTER A WARM AND MUGGY TUESDAY...TEMPERATURES WILL BE AT OR BELOW NORMAL FOR WED-THU. AFTERNOON HIGHS WILL AVERAGE OUT IN THE LOW-MID 80S GENERALLY. LOWS MAY STILL BE MILD TUESDAY NIGHT WITH TEMPS DROPPING TO THE MID-UPPER 60S...BUT LOW-MID 60S ARE EXPECTED FOR WED NIGHT AND THU NIGHT LOWS. VERY PLEASANT! FRIDAY THROUGH SUNDAY... NO CHANGES MADE. PREVIOUS DISCUSSION...LONG TERM 07/12Z GFS/GEFS/EURO SOLUTIONS ARE IN PRETTY GOOD AGREEMENT WITH THE SYNOPTIC PATTERN FORECAST ACROSS THE CONUS. THE THREE MODELS CONTINUE TO SHOW GOOD CONTINUITY AS WELL. SYNOPTIC FLOW IS EXPECTED TO BE OUT OF THE WEST-NORTHWEST THROUGH THE PERIOD WITH SEVERAL MID-LEVEL WAVES COMING THROUGH WITHIN THE MEAN FLOW. FIRST WAVE LOOKS TO APPROACH THE REGION FROM THE WEST ON FRIDAY. HOWEVER...BOTH MODELS HAVE A FAIRLY STRONG SFC HIGH CENTERED JUST EAST OF THE OHIO VALLEY...WHICH MAY PREVENT PRECIPITATION FROM GETTING MUCH FURTHER EAST THAN I-65 OR SO. FOR NOW HAVE JUST KEPT 20 POPS IN FOR THE WESTERN SECTIONS DURING THE DAY ON FRIDAY. BETTER CHANCES OF CONVECTION LOOK MORE LIKELY FRIDAY NIGHT AND SATURDAY AS THE UPPER WAVE GETS CLOSER AND A SYNOPTIC FRONTAL BOUNDARY MOVE THROUGH THE REGION. COOLER AND MUCH LESS HUMID CONDITIONS ARE EXPECTED FOR SUNDAY. HIGHS THROUGH THE PERIOD WILL BE NEAR NORMAL. FRIDAY WOULD PROBABLY BE THE WARMEST DAY OF THE PERIOD WITH UPPER 80S TO LOWER 90S EXPECTED. CLOUD COVER/PRECIP SHOULD HOLD TEMPS DOWN ON SATURDAY WITH HIGHS IN THE MIDDLE 80S...WITH SUNDAY SEEING HIGHS IN THE LOWER-MID 80S. OVERNIGHT LOWS FRI/SAT MORNING WILL BE IN THE UPPER 60S TO AROUND 70...THOUGH SUNDAY MORNING COULD SEE SOME LOWER 60S IN THE NORTH/NORTHWEST SECTIONS AS THE COOLER AIR COMES IN FROM THE NORTHWEST. && .AVIATION (06Z TAF ISSUANCE)... A QUIET OVERNIGHT AND EARLY MONDAY MORNING PERIOD IS EXPECTED. CIRRUS FROM CONVECTION IN EXTREME WESTERN KENTUCKY WILL MOVE ACROSS SDF AND BWG AFTER 06Z. ISOLATED SHOWERS IN THE VICINITY OF LEX ARE NOT EXPECTED TO REDEVELOP AFTER 06Z. VFR FLYING CONDITIONS WITH LIGHT SOUTHWEST WINDS AT OR BELOW 5KT ARE EXPECTED THROUGH 14Z MONDAY. WINDS WILL BECOME WESTERLY UP TO 10KT TOWARDS 18Z MONDAY. A DISTURBANCE WILL MOVE TOWARDS THE REGION AROUND OR AFTER 19Z MONDAY. ONE OR MORE ORGANIZED ROUNDS OF CONVECTION ARE QUITE POSSIBLE LATE TOMORROW AFTERNOON OR EVENING. SOME OF THESE STORMS MAY ARRIVE IN THE FORM OF LINE SEGMENTS OR BOW ECHOS WITH THE POTENTIAL FOR STRONG WINDS. AT THIS POINT...THESE STORMS LOOK MOST LIKELY AT BWG AFTER 20Z...WITH LESSER CHANCES AT SDF AND LEX. MVFR AND BRIEF IFR CONDITIONS WILL ACCOMPANY ANY OF THESE STRONGER STORMS. THE THREAT OF CONVECTION WILL END BY LATE EVENING. EXPECT SOME CLEARING AND VFR CONDITIONS TO PREVAIL AFTER AROUND 04 TO 06Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JSD LONG TERM.........AL AVIATION..........JSD
Hazardous weather outlook, Aug 8, 4:06 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 406 AM EDT MON AUG 8 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 406 AM EDT MON AUG 8 2011 /306 AM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO ARRIVE BY THIS EVENING. STRONG WINDS ALOFT AND VERY UNSTABLE CONDITIONS MAY LEAD TO ORGANIZED THUNDERSTORMS IN THE FORM OF LINES OR BOWING SEGMENTS. DAMAGING WINDS...SMALL HAIL...AND VERY HEAVY RAIN MAY ACCOMPANY SOME OF THE STRONGER STORMS THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE INTO TUESDAY AS A COOL FRONT PASSES THROUGH THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. EXCESSIVE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL WILL ACCOMPANY ANY THUNDERSTORM AS WELL. SCATTERED THUNDERSTORMS MAY RETURN TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA LATE FRIDAY AND SATURDAY AS ANOTHER WEATHER SYSTEM AND FRONT APPROACH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WIND GUSTS...WIND DAMAGE...HEAVY RAINFALL AMOUNTS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JSD
In the hours before
Special weather statement, Aug 8, 5:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 AM EDT MON AUG 8 2011
KYZ041-048-081000-
FAYETTE-JESSAMINE-
538 AM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND 40 MPH WINDS
WILL MOVE ACROSS THE SOUTHERN SIDE OF LEXINGTON AND FAYETTE COUNTY...
AT 531 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNBAR HIGH SCHOOL...AND MOVING EAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
COLETOWN AND EAST HICKMAN...
CENTERVILLE AND ATHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3794 8432 3793 8434 3792 8433 3792 8435
3789 8434 3788 8435 3790 8438 3786 8437
3793 8468 3811 8463 3808 8431
TIME...MOT...LOC 0937Z 282DEG 24KT 3800 8454
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:00 PM EDT | Special Weather Statement | LMK | Robertson | 30 min |
| Aug 7, 10:29 PM EDT | Special Weather Statement | LMK | Nicholas | 31 min |
| Aug 8, 5:59 AM EDT | Special Weather Statement | LMK | Anderson, Jessamine | 31 min |
| Aug 8, 6:29 AM EDT | Special Weather Statement | LMK | Jessamine | 31 min |
| Aug 8, 1:42 PM EDT | Areal Flood Advisory | LMK | Mercer, Washington | 2 hr |
| Aug 8, 1:51 PM EDT | Areal Flood Advisory | LMK | Nelson | 2 hr |
| Aug 8, 2:03 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 42 min |
| Aug 8, 2:09 PM EDT | Special Weather Statement | LMK | Spencer | 36 min |
| Aug 8, 2:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 31 min |
| Aug 8, 2:15 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer, Washington | 30 min |
| Aug 8, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Washington | 14 min |
| Aug 8, 2:40 PM EDT | Special Weather Statement | LMK | Casey | 20 min |
| Aug 8, 2:55 PM EDT | Special Weather Statement | LMK | Franklin | 35 min |
| Aug 8, 3:21 PM EDT | Special Weather Statement | LMK | Bourbon | 24 min |
| Aug 8, 2:35 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 25 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.